What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Aug 3, 5:04 AM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 3, 5:04 AM CST, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
604 AM CDT Wed Aug 3 2022
Updated aviation portion for 12Z TAF issuance
.SHORT TERM...Today...Tonight...and Thursday
Issued at 338 AM CDT Wed Aug 3 2022
Showers and thunderstorms north of a warm front will continue this
morning across the region this morning. Although the storms
upstream have been strong to severe, our area has been worked over
fairly well. Therefore, confidence in these storms maintaining
their severity is low.
Additional showers and thunderstorms are possible later today into
the afternoon as a cold front tracks through the area. Some of
these storms could be strong to severe, especially across the Fox
Valley east to the lakeshore with MUCAPEs of 2-3 J/g and bulk
shear of 30 to 40 knots. The strongest storms would likely produce
heavy rain and possibly damaging winds, with marginally severe
hail a secondary threat. Localized flooding is also possible,
especially across areas that receive several rounds of rain.
Conditions will be warm and humid ahead of the cold front with
highs in the 80s, as heat index values soar to 90 to 95 across
the eastern portion of the cwa.
Any remaining rain showers or thunderstorms should quickly exit
east of the area this evening, with dry conditions expected for
the rest of tonight into Thursday as high pressure builds in
across the northern Great Lakes region. Lows tonight are expected
to fall into the lower 50s across the north, with lows around 60
across east-central Wisconsin. Highs on Thursday will be cooler;
ranging from the upper 70s across the north and highs around 80
across central and east-central Wisconsin away from Lake Michigan.
.LONG TERM...Thursday Night Through Tuesday
Issued at 338 AM CDT Wed Aug 3 2022
Main focus is on thunderstorms potential this weekend along with
warm and humid conditions on Saturday. Otherwise, low-impact
weather is expected throughout the long term forecast.
Thursday night through Friday night...Starting out clear and quiet
as high pressure slowly slides east. Overnight lows will be close
to normal in the middle to upper 50s. Staying mostly sunny
throughout Friday with highs in the upper 70s (lakeshore) and low
80s elsewhere. A slight uptick in humidity Friday with Tds in the
upper 50s and low 60s. More clouds moving in Friday night,
particularly across the Northwoods. With southerly flow throughout
the night temperatures will be mild and only drop into the 60s.
Saturday and Sunday...Somewhat less certain with the timing of
any weekend showers and thunderstorms. High confidence that a cold
front will track across the area sometime Saturday afternoon into
Sunday afternoon, but models differ on timing and whether the
front stalls out for a time, and where this would occur. This
could be due to the lack of any upper level forcing, as the
westerlies will be well north of the Great Lakes this weekend.
The GFS is the slowest at bringing the front through, and also
shows pwats climbing to 2.00 to 2.25 inches. If this occurs, heavy
rain would be a concern with any shower or thunderstorm that
develops. The Canadian brings the front through fairly fast
Saturday night into Sunday morning, which would be less
favorable timing for any severe storms. And the ECMWF is in
between, but is starting to trend slower. Increased PoPs a bit
from the previous forecast, as showers and storms are likely, but
the timing will need refinement. Currently have the highest PoPs
from 00Z to 12Z Sunday. Thunderstorms will be possible, but it is
too early to fully determine severe potential.
Meanwhile, temps and dew points will climb on Saturday, especially
across central, east- central, and far northeast WI. Highs are
forecast to reach the upper 80s to lower 90s here, with Tds near
70, which could produce some heat index values in the low 90s.
Temps will be closer to normal Sunday, with decreasing humidity
behind the cold front.
Monday through Wednesday...Less certain in details by this point.
Some indications a shortwave could break off the main flow and
bring a chance of showers early in the week. Overall, this time
period looks mainly dry and quiet with surface high pressure
lingering over the region and an upper ridge building to the west
over the Northern Plains. Temperatures will be near normal.
&&
.AVIATION...for 12Z TAF Issuance
Issued at 604 AM CDT Wed Aug 3 2022
Additional showers and thunderstorms are expected today as a cold
front sweeps through the region. Conditions could fall to MVFR
with the strongest thunderstorms, with damaging winds possible
across the eastern TAF sites this afternoon. High pressure will
then build in later tonight with VFR conditions and quiet weather
expected through Thursday.
LLWS will impact the TAF sites early in the TAF period across the
eastern TAF sites, but should wane shortly after issuance. Gusty
S winds will become SW this morning, then turn NW after the front
moves through in the afternoon/early evening.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
Beach Hazards Statement through this evening for WIZ022-040-050.
&&
SHORT TERM.....Kurimski
LONG TERM......KLJ
AVIATION.......Kurimski
Hazardous weather outlook, Aug 3, 2:00 AM CST, 4 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
300 AM CDT Wed Aug 3 2022
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-040800-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
300 AM CDT Wed Aug 3 2022
This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.
.DAY ONE...Today and Tonight
Scattered thunderstorms are possible today as a cold front moves
across the area. Some storms may be strong to severe, especially
across east-central and far northeast Wisconsin this afternoon.
The strongest storms could produce damaging winds, heavy rain, and
marginally severe hail.
Very warm and humid weather is likely today, particularly across
east-central and portions of far northeast Wisconsin where heat
index values greater than 90 degrees are possible.
Hazardous swimming conditions are possible at beaches along Lake
Michigan today due to high wave action.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Thunderstorms are possible this weekend, but it's too early to
determine if they might be severe.
Very warm and humid weather is possible on Saturday with heat
index values greater than 90 degrees, especially in east-central
and far northeast Wisconsin.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon, especially in
east- central and far northeast Wisconsin.
LMZ521-522-541>543-040800-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
300 AM CDT Wed Aug 3 2022
This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.
.DAY ONE...Today and Tonight
Thunderstorms are possible today, any storms would pose a hazard
to mariners.
Gusty winds and high waves will likely create conditions
hazardous to small craft starting today.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Thunderstorms are possible this weekend, any storms would pose a
hazard to mariners.
Kurimski/KLJ
In the hours before
Local storm report, Aug 3, 4:29 AM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
529 AM CDT WED AUG 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM HAIL 5 E MOLE LAKE 45.47N 88.90W
08/03/2022 M0.88 INCH FOREST WI PUBLIC
NICKEL SIZED HAIL. LOCALED 6 MILES SOUTH OF
CRANDON. REPORT VIA SOCIAL MEDIA.
&&
KJSpecial weather statement, Aug 3, 4:54 AM CST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Green Bay WI
554 AM CDT Wed Aug 3 2022
WIZ035>037-045-031145-
Waupaca WI-Wood WI-Waushara WI-Portage WI-
554 AM CDT Wed Aug 3 2022
...Strong thunderstorms will impact portions of southern Wood,
Portage, Waushara and western Waupaca Counties through 645 AM CDT...
At 554 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pittsville to 7 miles northeast of Necedah
to near Dellwood. Movement was east at 60 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Wisconsin Rapids around 610 AM CDT.
Lake Wazeecha around 615 AM CDT.
Plainfield around 620 AM CDT.
Stevens Point and Whiting around 630 AM CDT.
Wautoma and Hartman Creek State Park around 635 AM CDT.
Redgranite, Amherst, Napowan Scout Camp and Chain O' Lakes-King
around 640 AM CDT.
Waupaca around 645 AM CDT.
Other locations impacted by these storms include Coddington, Kellner,
Ellis, Nelsonville, King, Iola, Custer, Vesper, Saxeville and Mount
Morris.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4444 9028 4467 8919 4426 8890 4398 8899
4398 8960 4425 8960 4425 9014
TIME...MOT...LOC 1054Z 258DEG 51KT 4439 9018 4412 8998 4397 9003
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
KurimskiSpecial weather statement, Aug 3, 5:07 AM CST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Green Bay WI
607 AM CDT Wed Aug 3 2022
WIZ035>038-045-048-031145-
Waupaca WI-Outagamie WI-Winnebago WI-Wood WI-Waushara WI-Portage WI-
607 AM CDT Wed Aug 3 2022
...Strong thunderstorms will impact portions of southeastern Wood,
southern Portage, northwestern Winnebago, Waushara, Waupaca and
southwestern Outagamie Counties through 645 AM CDT...
At 607 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wisconsin Rapids to 8 miles southeast of
New Rome to near Friendship. Movement was east at 60 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Lake Wazeecha around 615 AM CDT.
Plainfield around 620 AM CDT.
Whiting around 630 AM CDT.
Wautoma and Hartman Creek State Park around 635 AM CDT.
Amherst, Napowan Scout Camp and Chain O' Lakes-King around 640 AM
CDT.
Waupaca and Redgranite around 645 AM CDT.
Other locations impacted by these storms include Northport, Orihula,
Coddington, Borth, Kellner, Zittau, Nelsonville, King, Iola and
Symco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4398 8960 4424 8960 4425 8988 4442 9002
4464 8893 4430 8866 4402 8875 4398 8919
TIME...MOT...LOC 1107Z 258DEG 51KT 4437 8992 4415 8975 4401 8979
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
KurimskiLocal storm report, Aug 3, 5:09 AM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREEN BAY WI
609 AM CDT WED AUG 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM HAIL 5 E MOLE LAKE 45.47N 88.90W
08/03/2022 M0.88 INCH FOREST WI PUBLIC
NICKEL SIZED HAIL. LOCALED 6 MILES SOUTH OF
CRANDON. REPORT VIA SOCIAL MEDIA.
1111 PM TSTM WND DMG TOMAHAWK 45.46N 89.73W
08/02/2022 LINCOLN WI LAW ENFORCEMENT
1 TREE DOWN IN TOMAHAWK.
0335 AM TSTM WND GST 2 NW MERRILL 45.20N 89.72W
08/03/2022 M51 MPH LINCOLN WI AWOS
AWOS STATION KRRL MERRILL AIRPORT.
0335 AM TSTM WND DMG MERRILL 45.18N 89.68W
08/03/2022 LINCOLN WI 911 CALL CENTER
TREES DOWN IN MERRILL.
0355 AM TSTM WND GST 2 E ANTIGO 45.15N 89.12W
08/03/2022 M51 MPH LANGLADE WI AWOS
AWOS STATION KAIG ANTIGO AIRPORT.
0355 AM TSTM WND GST 1 ENE MOSINEE 44.78N 89.67W
08/03/2022 M41 MPH MARATHON WI AWOS
AWOS STATION KCWA MOSINEE AIRPORT.
0357 AM TSTM WND GST 4 W RHINELANDER 45.63N 89.48W
08/03/2022 M45 MPH ONEIDA WI ASOS
ASOS STATION KRHI RHINELANDER AIRPORT.
&&
KURIMSKISpecial weather statement, Aug 3, 5:26 AM CST, 59 minutes before
Special Weather Statement
National Weather Service Green Bay WI
626 AM CDT Wed Aug 3 2022
WIZ045-048-031215-
Winnebago WI-Waushara WI-
626 AM CDT Wed Aug 3 2022
...Strong thunderstorms will impact portions of Winnebago and
Waushara Counties through 715 AM CDT...
At 625 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Plainfield to near Wautoma. Movement was
east at 55 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Wautoma around 635 AM CDT.
Redgranite and Napowan Scout Camp around 640 AM CDT.
Lake Poygan around 655 AM CDT.
Oshkosh around 715 AM CDT.
Other locations impacted by these storms include Coloma, Butte Des
Morts, Larsen, Lake Butte Des Morts, Orihula, Rivermoor, Hancock,
Borth, Winneconne and Zittau.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4393 8889 4398 8889 4398 8956 4424 8958
4424 8859 4391 8849
TIME...MOT...LOC 1125Z 265DEG 47KT 4422 8940 4405 8940
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
KurimskiSpecial weather statement, Aug 3, 5:43 AM CST, 42 minutes before
Special Weather Statement
National Weather Service Green Bay WI
643 AM CDT Wed Aug 3 2022
WIZ045-048-049-031230-
Calumet WI-Winnebago WI-Waushara WI-
643 AM CDT Wed Aug 3 2022
...Strong thunderstorms will impact portions of Calumet, Winnebago
and eastern Waushara Counties through 730 AM CDT...
At 642 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Napowan Scout Camp to near Redgranite.
Movement was east at 55 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Lake Poygan around 655 AM CDT.
Oshkosh around 710 AM CDT.
Appleton, Menasha and Central Lake Winnebago around 720 AM CDT.
High Cliff State Park and Northern Lake Winnebago around 725 AM
CDT.
Chilton, Brillion and St Anna around 730 AM CDT.
Other locations impacted by these storms include Butte Des Morts,
Larsen, Orihula, Borth, Brothertown, Winneconne, Zittau, Harbor
Springs, Allenville and St John.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4394 8816 4394 8840 4390 8840 4394 8889
4398 8889 4398 8910 4424 8923 4424 8810
4411 8804 4389 8804 4389 8816
TIME...MOT...LOC 1142Z 270DEG 49KT 4421 8911 4402 8902
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Kurimski